It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Please help me solve this mystery!!!

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 10-18-2020, 01:13 PM   #1
    jedore
    (female)
     
    jedore's Avatar
     
    Join Date: Oct 2020
    Location: San Diego, CA USA
    Posts: 3
    jedore HB User
    Exclamation Please help me solve this mystery!!!

    —For 9 years, I took 1 grain/65 mg Naturthroid and felt good

    —Went through menopause a couple years ago

    —Suddenly in Dec 2019, I went hyper (main symptoms were mini anxiety surges and heart skipping beats; confirmed by blood test)

    —Dumped my old GP (who was pretty new to me) who didn't know what to do or how to listen

    —Found naturopath who tested several different thyroid meds (including synthetic)...all made me hyper

    —Stopped taking thyroid and 6 weeks later was most hypo I'd ever been (TSH was 17 and felt crappy)

    —Started taking Naturthroid 1/4 gr/15 mg and 6 weeks later had TSH of 8 and felt a lot better, but could be better

    —Naturthroid recalled for having decreased efficacy

    —Started alternating remaining 1/4 gr/15 mg Naturthroid and 1/4 gr/15 mg Armour with intent to fully transition to Armour

    —Within 3 days was having same hyper symptoms that I had back in December

    Both my dr and I are totally stumped. 1/4 gr/15 mg Naturthroid almost gets me where I need to be, but I still needed more. 1/4 gr/15 mg Armour makes me hyper. Now Naturthroid isn't available.

    The only thing we can come up with is that I had been pretty sick with a virus (early Covid???) in Nov...it was a couple weeks later that my thyroid wacked out.

    At this point, I'm thinking of taking 1/4 gr/15 mg Armour every other day and see where that gets me.

    Anyone have any info I can give my doctor to help us figure this out?

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 11-23-2020, 01:39 PM   #2
    MaryMcK
    Junior Member
    (female)
     
    Join Date: Apr 2017
    Location: western MA
    Posts: 14
    MaryMcK HB User
    Re: Please help me solve this mystery!!!

    Whoa - you have been through the ringer! I see it has been a while since you posted - how are you doing now?

    This is a pretty lousy time to be on NDT isn't it? NatureThroid and WP recalled, NP has some weird ingredient(s) that smells like cat pee, and compounding pharmacies can't get porcine powder, leaving only Armour, which is quite expensive!

    I don't know what's going on with your symptoms, but I can relate. I haven't had quite your roller coaster but have been experiencing the irregular heart rate since having to go off of NatureThroid. I went from that to NP, which I took for only one day because it was nauseating, then got switched to a compounded NDT, then had to be switched to Armour when porcine powder became unavailable. I didn't feel great on NatureThroid, but I didn't have the heart palpitations! I'm sorry you're experiencing this, but am nevertheless relieved to realize that my own issues might be medication-related and not some health problem arising de novo and independent of all the thyroid symptoms.

    When I was coming to the end of my bottle of compounded NDT capsules I got my levels checked, and my practitioner saw that I was a little hyper on 90 mg, so when I was switched to Armour I was put on 75 mg. I've been on that for about a week. Still have the irregular heart rate. My levels will be checked again in a month - maybe I can drop the dosage again.

    Sigh. I hope NatureThroid comes back soon. They have been around since the 1930s so I think they're the oldest NDT. Having said that, I've been thinking of asking my practitioner about trying T3 alone. After 15 years of being on various medications, none of which make me feel anything like normal, I'm really open to other possibilities. My most troubling symptom for the last several years is being out of breath when I have to climb stairs or walk up hills. Even pre-Covid when I could go to the gym and get plenty of exercise. It's awful.

    Please let me know if you have any further insight into your new symptoms. Good luck to you.

     
    Reply With Quote
    Old 11-24-2020, 10:28 PM   #3
    jedore
    (female)
     
    jedore's Avatar
     
    Join Date: Oct 2020
    Location: San Diego, CA USA
    Posts: 3
    jedore HB User
    Re: Please help me solve this mystery!!!

    Thank you, MaryMcK! Sometimes just knowing you're not alone is helpful. It does make one worry a bit less about the heart issues for sure. (I forget if I mentioned I had an echocardiogram and all was normal, so that helped as well!)

    I'm somewhat better now that I'm back on 1/4 grain Naturthroid ... but, this is a short term solution since my bottle is running low and there's no refill in sight. I'm clearly still too low on 1/4 gr because I'm having some heaviness in my chest, mild adrenal issues, and major hair loss.

    My doctor's latest solution is a compounded RX mixed with Lactobacillus to see if I've been reacting to the additives. The pharmacy contacted me so apparently they can make it. I hope this remains the case! I'll start with 1/4 gr daily, then try 1/4 gr in the a.m. and 1/4 in the p.m. if that goes well. We'll see. It's hard for me to believe the additives in the tiny pill I'm taking are causing my body such issues.

    Take care and hang in there!

     
    Reply With Quote
    Old 11-25-2020, 08:05 AM   #4
    MaryMcK
    Junior Member
    (female)
     
    Join Date: Apr 2017
    Location: western MA
    Posts: 14
    MaryMcK HB User
    Re: Please help me solve this mystery!!!

    It's nice to hear from you.

    I've been combing the internet in the last few days. Basically a lot of people who have been on NT or other natural desiccated thyroid formulations that have been recalled are ending up switching to Armour and having problems. The indications are that it is not Armour, but a case of having been chronically undermedicated on these now-recalled thyroid medications. I don't entirely understand the logic. But I'm also realizing that I HAVE been under dosing.

    In all the years since my diagnosis, my practitioners have been focusing on my TSH, even at the integrative medicine clinic that has been managing my medication for years. When I thought I was a bit hyper last month, my labs showed a TSH of 0.3 and that was all they saw, even though they always test for free T3 and free T4, and they lowered my dose. My T3 and T4 have always been at the low end of the range no matter what brand of NDT I'm taking, and even though I've always thought they should be higher I've gone along with my practitioners and just keep going downhill in energy levels and other symptoms.

    I have to wait a couple of weeks before I can do lab work again as I've only been on my current dose a couple of weeks, but I hope I can gradually increase my dose. The alternative is to take synthetic T4 and T3, or Armour supplemented with T3. But T4 should be in the middle of the range and T3 at the higher end of the range.

    Maybe you have access to a compounding pharmacy that is able to make something for you? I really don't know what's going on in the world of natural desiccated thyroid medications, and why for example the compounding pharmacy I use isn't able to get the ingredients they need but maybe other pharmacies can. I don't know. Keep me posted!

     
    Reply With Quote
    Old 11-28-2020, 07:33 PM   #5
    jedore
    (female)
     
    jedore's Avatar
     
    Join Date: Oct 2020
    Location: San Diego, CA USA
    Posts: 3
    jedore HB User
    Re: Please help me solve this mystery!!!

    Hi MaryMcK ... Wow, this is great info! I'm going to pass this along to my doctor and see what she says. Honestly, I'm just not sure she's the best doctor so I'm really on the fence as to what to do. She should be the one telling me all this NOT a message board. It's SO frustrating! I'll def keep you posted.

    After one day on the compounded RX I got, which is only T3, I felt awful...totally low. Felt immediately better after taking one of my Naturthroid. Right now I'm going to take the compounded one in the a.m. and the Naturthroid at night.

    Thanks again for this helpful info. Keep me posted as well!

     
    Reply With Quote
    Old 11-29-2020, 08:09 AM   #6
    MaryMcK
    Junior Member
    (female)
     
    Join Date: Apr 2017
    Location: western MA
    Posts: 14
    MaryMcK HB User
    Re: Please help me solve this mystery!!!

    I've sent you a message.

     
    Reply With Quote
    Reply Reply

    Tags
    thyroid



    « Need Suggestions | - »
    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:49 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!